• Previous Article
    Global solutions to the Chemotaxis-Navier-Stokes equations with some large initial data
  • DCDS Home
  • This Issue
  • Next Article
    Existence and upper semicontinuity of random attractors for non-autonomous stochastic strongly damped wave equation with multiplicative noise
May  2017, 37(5): 2813-2827. doi: 10.3934/dcds.2017121

Monotonicity and uniqueness of wave profiles for a three components lattice dynamical system

Department of Applied Mathematics, National Chung Hsing University, 145, Xingda Road, South Dist, Taichung 402, Taiwan

Received  May 2016 Revised  December 2016 Published  February 2017

Fund Project: This work was partially supported by the Ministry of Science and Technology of the Republic of China under the grant 105-2115-M-005-002. The author would like to thank the referees for valuable comments.

We consider a three components lattice dynamical system which arises in the study of a three species competition model. It is assumed that two weaker species have different preferences of food and the third stronger competitor has both preferences of food. Under this assumption, it is well-known that there is the minimal speed such that a traveling wave solution exists for any speed above this minimal one. In this paper, we prove the monotonicity of wave profiles and the uniqueness (up to translations) of wave profiles for each given admissible speed under certain restrictions on parameters.

Citation: Chin-Chin Wu. Monotonicity and uniqueness of wave profiles for a three components lattice dynamical system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2813-2827. doi: 10.3934/dcds.2017121
References:
[1]

J. Carr and A. Chmaj, Uniqueness of travelling waves for nonlocal monostable equations, Proc. Amer. Math. Soc., 132 (2004), 2433-2439. Google Scholar

[2]

X. Chen and J.-S. Guo, Existence and asymptotic stability of travelling waves of discrete quasilinear monostable equations, J. Diff. Eqns., 184 (2002), 549-569. Google Scholar

[3]

X. Chen and J.-S. Guo, Uniqueness and existence of travelling waves for discrete quasilinear monostable dynamics, Math. Ann., 326 (2003), 123-146. Google Scholar

[4]

X. Chen, S. -C. Fu and J. -S. Guo, Uniqueness and asymptotics of traveling waves of monostable dynamics on lattices, SIAM J. Math. Anal. , 38 (2006), 233-258.Google Scholar

[5]

S. -N. Chow, Lattice dynamical systems, in J. W. Macki, P. Zecca (Eds. ), Dynamical Systems, Lecture Notes in Mathematics, Springer, Berlin, 1822 (2003), 1–102.Google Scholar

[6]

S.-N. ChowJ. Mallet-Paret and W. Shen, Traveling waves in lattice dynamical systems, J. Differential Equations, 149 (1998), 248-291. Google Scholar

[7]

P. C. Fife, Mathematical Aspects of Reacting and Diffusing Systems Lecture Notes in Biomathematics 28, Springer Verlag, 1979.Google Scholar

[8]

J.-S. Guo and F. Hamel, Front propagation for discrete periodic monostable equations, Math. Ann., 335 (2006), 489-525. Google Scholar

[9]

J.-S. GuoY. WangC.-H. Wu and C.-C. Wu, The minimal speed of traveling wave solutions for a diffusive three species competition system, Taiwanese J. Math., 19 (2015), 1805-1829. Google Scholar

[10]

J.-S. Guo and C.-H. Wu, Existence and uniqueness of traveling waves for a monostable 2-D lattice dynamical system, Osaka J. Math., 45 (2008), 327-346. Google Scholar

[11]

J.-S. Guo and C.-H. Wu, Wave propagation for a two-component lattice dynamical system arising in strong competition models, J. Differential Equations, 250 (2011), 3504-3533. Google Scholar

[12]

J.-S. Guo and C.-H. Wu, Traveling wave front for a two-component lattice dynamical system arising in competition models, J. Differential Equations, 252 (2012), 4357-4391. doi: 10.1016/j.jde.2012.01.009. Google Scholar

[13]

J. Mallet-Paret, Traveling waves in spatially discrete dynamical systems of diffusive type, in: J. W. Macki, P. Zecca (Eds. ), Dynamical Systems, Lecture Notes in Mathematics, Springer, Berlin, 1822 (2003), 231–298 doi: 10.1007/978-3-540-45204-1_4. Google Scholar

[14]

E. Renshaw, Modelling Biological Populations in Space and Time, Cambridge University Press, Cambridge, 1991. doi: 10.1017/CBO9780511624094. Google Scholar

[15]

B. Shorrocks and I. R. Swingland, Living in a Patch Environment, Oxford University Press, New York, 1990.Google Scholar

show all references

References:
[1]

J. Carr and A. Chmaj, Uniqueness of travelling waves for nonlocal monostable equations, Proc. Amer. Math. Soc., 132 (2004), 2433-2439. Google Scholar

[2]

X. Chen and J.-S. Guo, Existence and asymptotic stability of travelling waves of discrete quasilinear monostable equations, J. Diff. Eqns., 184 (2002), 549-569. Google Scholar

[3]

X. Chen and J.-S. Guo, Uniqueness and existence of travelling waves for discrete quasilinear monostable dynamics, Math. Ann., 326 (2003), 123-146. Google Scholar

[4]

X. Chen, S. -C. Fu and J. -S. Guo, Uniqueness and asymptotics of traveling waves of monostable dynamics on lattices, SIAM J. Math. Anal. , 38 (2006), 233-258.Google Scholar

[5]

S. -N. Chow, Lattice dynamical systems, in J. W. Macki, P. Zecca (Eds. ), Dynamical Systems, Lecture Notes in Mathematics, Springer, Berlin, 1822 (2003), 1–102.Google Scholar

[6]

S.-N. ChowJ. Mallet-Paret and W. Shen, Traveling waves in lattice dynamical systems, J. Differential Equations, 149 (1998), 248-291. Google Scholar

[7]

P. C. Fife, Mathematical Aspects of Reacting and Diffusing Systems Lecture Notes in Biomathematics 28, Springer Verlag, 1979.Google Scholar

[8]

J.-S. Guo and F. Hamel, Front propagation for discrete periodic monostable equations, Math. Ann., 335 (2006), 489-525. Google Scholar

[9]

J.-S. GuoY. WangC.-H. Wu and C.-C. Wu, The minimal speed of traveling wave solutions for a diffusive three species competition system, Taiwanese J. Math., 19 (2015), 1805-1829. Google Scholar

[10]

J.-S. Guo and C.-H. Wu, Existence and uniqueness of traveling waves for a monostable 2-D lattice dynamical system, Osaka J. Math., 45 (2008), 327-346. Google Scholar

[11]

J.-S. Guo and C.-H. Wu, Wave propagation for a two-component lattice dynamical system arising in strong competition models, J. Differential Equations, 250 (2011), 3504-3533. Google Scholar

[12]

J.-S. Guo and C.-H. Wu, Traveling wave front for a two-component lattice dynamical system arising in competition models, J. Differential Equations, 252 (2012), 4357-4391. doi: 10.1016/j.jde.2012.01.009. Google Scholar

[13]

J. Mallet-Paret, Traveling waves in spatially discrete dynamical systems of diffusive type, in: J. W. Macki, P. Zecca (Eds. ), Dynamical Systems, Lecture Notes in Mathematics, Springer, Berlin, 1822 (2003), 231–298 doi: 10.1007/978-3-540-45204-1_4. Google Scholar

[14]

E. Renshaw, Modelling Biological Populations in Space and Time, Cambridge University Press, Cambridge, 1991. doi: 10.1017/CBO9780511624094. Google Scholar

[15]

B. Shorrocks and I. R. Swingland, Living in a Patch Environment, Oxford University Press, New York, 1990.Google Scholar

[1]

Jong-Shenq Guo, Ying-Chih Lin. Traveling wave solution for a lattice dynamical system with convolution type nonlinearity. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 101-124. doi: 10.3934/dcds.2012.32.101

[2]

Liang Zhang, Bingtuan Li. Traveling wave solutions in an integro-differential competition model. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 417-428. doi: 10.3934/dcdsb.2012.17.417

[3]

Bingtuan Li. Some remarks on traveling wave solutions in competition models. Discrete & Continuous Dynamical Systems - B, 2009, 12 (2) : 389-399. doi: 10.3934/dcdsb.2009.12.389

[4]

Zhaoquan Xu, Jiying Ma. Monotonicity, asymptotics and uniqueness of travelling wave solution of a non-local delayed lattice dynamical system. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 5107-5131. doi: 10.3934/dcds.2015.35.5107

[5]

E. S. Van Vleck, Aijun Zhang. Competing interactions and traveling wave solutions in lattice differential equations. Communications on Pure & Applied Analysis, 2016, 15 (2) : 457-475. doi: 10.3934/cpaa.2016.15.457

[6]

Jibin Li, Yi Zhang. On the traveling wave solutions for a nonlinear diffusion-convection equation: Dynamical system approach. Discrete & Continuous Dynamical Systems - B, 2010, 14 (3) : 1119-1138. doi: 10.3934/dcdsb.2010.14.1119

[7]

Wei Ding, Wenzhang Huang, Siroj Kansakar. Traveling wave solutions for a diffusive sis epidemic model. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1291-1304. doi: 10.3934/dcdsb.2013.18.1291

[8]

Jong-Shenq Guo, Ying-Chih Lin. The sign of the wave speed for the Lotka-Volterra competition-diffusion system. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2083-2090. doi: 10.3934/cpaa.2013.12.2083

[9]

Chiun-Chuan Chen, Ting-Yang Hsiao, Li-Chang Hung. Discrete N-barrier maximum principle for a lattice dynamical system arising in competition models. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 153-187. doi: 10.3934/dcds.2020007

[10]

Cheng-Hsiung Hsu, Ting-Hui Yang. Traveling plane wave solutions of delayed lattice differential systems in competitive Lotka-Volterra type. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 111-128. doi: 10.3934/dcdsb.2010.14.111

[11]

Anthony W. Leung, Xiaojie Hou, Wei Feng. Traveling wave solutions for Lotka-Volterra system re-visited. Discrete & Continuous Dynamical Systems - B, 2011, 15 (1) : 171-196. doi: 10.3934/dcdsb.2011.15.171

[12]

Kun Li, Jianhua Huang, Xiong Li. Traveling wave solutions in advection hyperbolic-parabolic system with nonlocal delay. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2091-2119. doi: 10.3934/dcdsb.2018227

[13]

Roger Lui, Hirokazu Ninomiya. Traveling wave solutions for a bacteria system with density-suppressed motility. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 931-940. doi: 10.3934/dcdsb.2018213

[14]

M. B. A. Mansour. Computation of traveling wave fronts for a nonlinear diffusion-advection model. Mathematical Biosciences & Engineering, 2009, 6 (1) : 83-91. doi: 10.3934/mbe.2009.6.83

[15]

Zhaosheng Feng, Goong Chen. Traveling wave solutions in parametric forms for a diffusion model with a nonlinear rate of growth. Discrete & Continuous Dynamical Systems - A, 2009, 24 (3) : 763-780. doi: 10.3934/dcds.2009.24.763

[16]

Junhao Wen, Peixuan Weng. Traveling wave solutions in a diffusive producer-scrounger model. Discrete & Continuous Dynamical Systems - B, 2017, 22 (2) : 627-645. doi: 10.3934/dcdsb.2017030

[17]

Jiang Liu, Xiaohui Shang, Zengji Du. Traveling wave solutions of a reaction-diffusion predator-prey model. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1063-1078. doi: 10.3934/dcdss.2017057

[18]

Bang-Sheng Han, Zhi-Cheng Wang. Traveling wave solutions in a nonlocal reaction-diffusion population model. Communications on Pure & Applied Analysis, 2016, 15 (3) : 1057-1076. doi: 10.3934/cpaa.2016.15.1057

[19]

Vincent Calvez, Benoȋt Perthame, Shugo Yasuda. Traveling wave and aggregation in a flux-limited Keller-Segel model. Kinetic & Related Models, 2018, 11 (4) : 891-909. doi: 10.3934/krm.2018035

[20]

Zhiting Xu, Yiyi Zhang. Traveling wave phenomena of a diffusive and vector-bias malaria model. Communications on Pure & Applied Analysis, 2015, 14 (3) : 923-940. doi: 10.3934/cpaa.2015.14.923

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (17)
  • HTML views (4)
  • Cited by (0)

Other articles
by authors

[Back to Top]